Family, Internal Medicine, General Medical Questions/have very little energy

Advertisement


Question
Hi. I am 37 and very overweight, but I am slowly losing weight a little bit at a time. I weighed 315 lbs. two years ago, I now weigh 257.  I am on a very limited budget and don't have a lot of money for healthy foods, unfortunately.  I want to go back to school soon but I have very little energy on my two days off from work each week.  Sometimes I sleep almost all day, and I always sleep at least 12-14 hours on my days off. However, I do stay up very late some nights on the days I do work.  But I still should not be sleeping all day and all night sometimes.  Today I have slept all day, about 15 hours.  I hate having so little energy.  I do have depression issues and anxiety, and take medications for these.  I have taken them for six years.  I want to find a psychotherapist, though, to deal with my self-confidence problems and anxiety and depression and loneliness.  My main question is:  How can I have more energy?  I am not depressed most of the time, and my medications do help.  My PMS can be really extreme, though, but am not PMS-ing at this moment.  I would say my depression and anxiety is between mild and moderate from day to day.  I just want to have more energy, because I am getting older and want to return to school to have a career.  I have been tested for diabetes and am fine. My blood pressure is controlled.  Would taking vitamins help, and if so, how much?  Which ones would most benefit me?  (I am single and do not have children.)  I know I should exercise, but I absolutely hate it, and don't want to go alone to a gym or go walking alone. My close friends live an hour away.  Please help!!  I don't like living like this and having no energy.  And, yes, I realize that I very much need to establish a normal, regular routine and bedtime EVERY night.  Can you please offer some suggestions?  Thank you!!

Answer
The blood pressure and diabetes measurements are good but not sufficient.  

I would want to know if you have low thyroid problems and also whether you have obstructive sleep apnea.   Some of the meds for anxiety, depression can make you sleepy and part may be a side effect.   You have done pretty good so far with the weight loss, so, I would check the above and continue to push yourself for a little moderate exercise as well as maintaining an obviously effective diet.  

Family, Internal Medicine, General Medical Questions

All Answers


Answers by Expert:


Ask Experts

Volunteer


Robert Borucki

Expertise

I am an expert in Family Medicine and Emergency Medicine.

Experience

I am trained and boarded in Family Medicine and have also worked extensively in emergency medicine for over 10 years.

BA in Natural Sciences; MD in 1986

www.mydoctor.com\borucki

©2016 About.com. All rights reserved.